Anhedonia/ cognitive issues caused by accutane- PLEASE GIVE FEEDBACK!

Ever since taking accutane, i haven’t felt the same cognitively. I always feel very spacey, cognitively slower, for instance, if I closed my eyes and listened to cars drive past, I wouldn’t feel connected to the sounds, it’s like a sensory issue, things just aren’t registering like they used to. I don’t feel euphoria of the sun going down, or going up,or from the weather. it’s like I can’t even feel anything when i look at the sun or the daylight. What name can I put to these symptoms? I need help putting a name to them so I can try to explain it to others/ therapist.

2 Likes

I have exactly the same, caused by ssris though. I think Anhedonia comes close to a description for this but I think there is a bigger problem.

Maybe our sensory neurons don’t work as they should, neuroinflammation can disrupt TRP channels, this is just my personal view.

1 Like

This is explained very simply - derealization and depersonalization.

1 Like

Do long distance running if you can, it will help. …I don’t think I would push through this if it wasb’t running.

How can this be treated? @surviveplz

Nobody knows.

The atmosphere used to contribute a great deal to setting the mood for me. There’s been an almost total disconnect since Accutane and it is just dullness and/or malaise most of the time, no matter where, when, what I’m doing, or who I’m around. This let-up a bit during the end of my first decade of PAS, but it’s back as badly as it was for the few months following my crash.

I feel it was more related to the “emotional blunting” that is discussed on this site more so than “derealization/depersonalization,” which I have experienced both separately, and in combination, with what you are describing. In my experience, the derealization/depersonalization was literally like feeling as if things weren’t real or I was dreaming what was happening.

Agree on all counts. I feel that this is strongly related to libidal issues. How can one feel attraction, sexually or platonically if one cannot feel?

I am hopeful that if we can in some way supplement neurosteroids which we have shown to be low in, maybe it can somewhat alleviate this dreadful symptom? It’s easily the worst part of PFS for me.

1 Like

im in the same boat brother

luckily there’s a lot of nice new “next gen” meds in the pipeline coming out fast for us within the next 1-5 years that i think will help with these exact issues

its just a guess FYI, those meds may not help

they might even make us worse

but we’re gaining options is my point

I’ve wondered that too. I have ED issues that seem to not correlate with emotional bluntness, but love, lust and libido seemed to.

2 Likes